Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 151, NWS St. Louis, MO

May 30, 2020Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at May 30, 2020, 1:42 PM CDT for Lewis County, Missouri. It took effect at May 30, 2020, 7:00 PM CDT. It was in force for 16 min.

The area

The outline as issued.

The facts

Issued
May 30, 2020, 1:42 PM CDT (18:42 UTC)
In effect from
May 30, 2020, 7:00 PM CDT
Expired
May 30, 2020, 7:16 PM CDT
In force
16 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 11.90 ft at May 30, 2020, 3:00 PM CDT.

actionminormoderate5101505/3005/3106/01
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

016 
WGUS43 KLSX 301842
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
142 PM CDT Sat May 30 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

  Middle Fabius River near Ewing

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-010043-
/O.NEW.KLSX.FL.W.0151.200531T0000Z-200601T0600Z/
/EWMM7.1.ER.200531T0000Z.200531T0000Z.200531T0000Z.NO/
142 PM CDT Sat May 30 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Middle Fabius River near Ewing
* from this evening to late Sunday night.
* At 12:30 PM Saturday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/31  06/01  06/02  06/03  06/04

Middle Fabius River
  Ewing           12.0   11.87      10.7    5.7    4.4    4.1    3.9


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
1 follow-up statement
811 
WGUS83 KLSX 310016
FLSLSX
Flood Statement
National Weather Service St Louis MO
716 PM CDT Sat May 30 2020

...The flood warning is cancelled for the following river in 
Missouri...

 
  Middle Fabius River near Ewing

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-310046-
/O.CAN.KLSX.FL.W.0151.000000T0000Z-200601T0600Z/
/EWMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
716 PM CDT Sat May 30 2020

The Flood Warning is cancelled for
  the Middle Fabius River near Ewing.
* At  6:30 PM Saturday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* The river crested below flood stage at 11.9 feet. The river will 
  fall to 5.7 feet by Monday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/31  06/01  06/02  06/03  06/04

Middle Fabius River
  Ewing           12.0   11.61      10.6    5.7    4.4    4.1    3.9


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 11:52 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 30, 11:52 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1152 AM CDT Sat May 30 2020

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 308 AM CDT Sat May 30 2020

Early this morning, a broad anticyclone was centered over the
southern Canadian Plains downstream of an amplifying upper level
ridge over the western CONUS. A weak shortwave just downstream of
the ridge apex was evident in water vapor imagery and had sparked
scattered showers and storms across portions of the High Plains.

The upper level ridge will continue to build eastward over the next
several days, dominating the weather across the middle Mississippi
Valley. The surface high will likewise build to the east, keeping
things cool and largely dry with northerly winds across the area
today. To our west, warm air advection on the western flank of
the surface high will support continued shower and storm
development as the previously mentioned shortwave ripples through
the northwest flow aloft. By the time the wave reaches our CWA,
low level support for continued precip will be rather limited and
most guidance wipes the QPF out just as it moves into eastern MO.
However, a handful of CAMs and ensemble members do push light QPF
into COU and UIN, so have gone ahead and kept slight chance pops
going in our far western CWA. While precip is uncertain, I'm
confident that we'll see broken to overcast clouds associated with
this precip build into the northern and western portions of the
CWA this afternoon and evening. Increasing cloud coverage and
northerly winds will keep temperatures below normal today.

As the high continue to push eastward, surface winds will
gradually transition to the east while the lobe of warm air
advection to the west of the high builds into western MO. This
will support continued cloud development in western portions of
the CWA, which coupled with east winds at the surface, will again
keep temperatures below normal across the area.

BSH

.LONG TERM...  (Sunday Night through Friday)
Issued at 308 AM CDT Sat May 30 2020

The anomalously strong upper ridge will build into the central
portion of the CONUS as we move into the work week. Both NAEFS and
ECMWF ensemble mean 500mb heights are forecast to be in excess of
the 90th percentile of the seasonal climatology through nearly
all of the week, topping all values in the 30 year climatology of
both ensemble systems on Tuesday. Confidence is therefore quite
high that this upper level pattern will continue to intensify the
surface high as it moves over the eastern CONUS, establishing deep
southerly flow across our region. With that, temperatures in the
lower portions of the atmosphere are expected to quickly climb
well above normal by Tuesday. Ensemble temperature plumes are
fairly narrow each day through Wednesday, further increasing
confidence that we'll see these very warm temperatures through mid
week.

While temperatures will likely remain above normal toward the end of
the week, questions remain regarding just how far above normal they
will reach. Guidance continues to show a shortwave dropping down the
eastern flank of the ridge on Wednesday afternoon, driving a cold
front into the Great Lakes/eastern CONUS. It still looks like the
western portions of this front will stall in the vicinity of the mid-
Mississippi Valley, and will likely be a focus for convection. However,
given model differences, I'm not certain how far south the front will
reach, when and where we'll see convection, or just how far above normal
temperatures will reach. Nonetheless, blended guidance keeps high
temperatures in the mid to upper 80s through the end of the week.

BSH

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1123 AM CDT Sat May 30 2020

A surface ridge extending from eastern ND and MN south-southeast
into MO will move southeastward. North-northwesterly surface winds
this afternoon will veer around to an east-southeast direction
Sunday morning. Mid-high level cloudiness ahead of an upper level
disturbance will advect southeastward into the taf sites this
afternoon with sprinkles possible in UIN and COU late this
afternoon and early this evening. The mid level cloudiness will
likely remain in the COU area through the rest of the period, but
the cloud cover may scatter out in UIN and the St Louis metro
area late tonight.

SPECIFICS FOR KSTL: A surface ridge extending from eastern ND and
MN south-southeast into MO will move southeastward. North-
northwesterly surface winds this afternoon will veer around to an
easterly direction Sunday morning. Mid-high level cloudiness
ahead of an upper level disturbance will advect southeastward into
STL this afternoon. The cloud cover may scatter out late tonight.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 30, 3:36 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
336 AM CDT Sat May 30 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-310845-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
336 AM CDT Sat May 30 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Major flooding is occurring along the Illinois River above Hardin.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms across parts of the area
Wednesday afternoon through Thursday.

Major flooding is occurring along the Illinois River above Hardin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

BSH

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.